Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

November 20, 2016Orleans County, New York

NWS Buffalo, NY issued this special weather statement at Nov 20, 2016, 6:21 PM EST for Orleans County, New York. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 20, 2016, 6:21 PM EST (23:21 UTC)
Expired
Nov 20, 2016, 8:15 PM EST
In force
114 min
Issued by
NWS Buffalo, NY

County Orleans County, NY

The radar

The Buffalo radar (KBUF), 72 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS81 KBUF 202321
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
621 PM EST SUN NOV 20 2016

NYZ002-003-011-013-014-210115-
ONTARIO-ORLEANS-LIVINGSTON-MONROE-GENESEE-
621 PM EST SUN NOV 20 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT WESTERN ONTARIO...NORTHERN
LIVINGSTON...EASTERN GENESEE...WESTERN MONROE AND ORLEANS COUNTIES...

AT 613 PM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 1 TO 2 INCHES PER HOUR EXTENDS INLAND BETWEEN BATAVIA
AND ROCHESTER SOUTHEAST TO CANANDAIGUA LAKE.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...BROCKPORT...ALBION...BRIGHTON...SCOTTSVILLE
...LIMA...HAMLIN BEACH STATE PARK...HENRIETTA AND SPENCERPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 9 AND 12.
 INTERSTATE 90 BETWEEN EXITS 47 AND 46.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE
AT TIMES IN THIS BAND OF LAKE EFFECT SNOW.

LAT...LON 4331 7845 4342 7825 4341 7801 4338 7792
      4276 7726 4276 7732 4266 7737
$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 20, 3:40 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Nov 20, 3:40 PM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
340 PM EST Sun Nov 20 2016

.SYNOPSIS...
A deep area of low pressure will drift slowly east across Quebec and
New England through Monday. Abundant moisture and much colder air
surging into the region behind this low will bring areas of moderate
to heavy lake effect snow southeast of the lakes. Very gusty winds
will produce significant blowing and drifting snow as well. The snow
will slowly taper off from west to east Monday night. High pressure
then brings a brief return to dry weather for Wednesday before
milder air and rain showers arrive for Thanksgiving Day with the
next area of low pressure moving into the Great Lakes.

&&

.NEAR TERM /THROUGH MONDAY/...
Radar imagery showing widespread snow from a combination of
synoptic, upslope, and lake effect processes this afternoon. The
most concentrated snow through late afternoon will be found along
the higher terrain of the Chautauqua Ridge southeast of Lake Erie,
and from just east of Buffalo towards the Genesee Valley. A second
area of persistent snow will be found east of Lake Ontario. The
marginal temperatures will keep snowfall rates to less than a half
inch per hour at lower elevations, with a few brief periods of
near 1 inch per hour rates across higher terrain.

SYNOPTIC PATTERN...

The secondary triple point low is in the process of taking over
across New England. This low will deepen through the afternoon and
reach southeastern Quebec by this evening, where it will become
vertically stacked with the mid level low and stall through Monday.
Abundant wrap around moisture and lobes of vorticity will rotate
around the strong low and provide periods of subtle large scale
ascent to augment the upslope and lake effect processes. Even
outside of lake effect and upslope areas, the wrap around moisture
and weak ascent from the low will produce occasional light snow
showers with minor accumulations.

OFF LAKE ERIE...

Multiple bands of lake effect snow from Lake Erie, with an upstream
connection to Lake Huron, will continue through the afternoon and
evening. The most dynamic upstream connection to Lake Huron is over
NW PA, and will likely remain there through the event. Most of the
heavier, more persistent snow will focus along the higher terrain of
the Chautauqua Ridge where upslope flow perpendicular to the terrain
gives a lending hand to lake effect processes. By later this evening
and overnight, the deeper moisture will pull away from the western
Southern Tier and Lake Erie. This will lower lake induced
equilibrium levels an allow snowfall rates to taper off, with
occasional lighter snow showers overnight into Monday.

Expect additional accumulations of 4-6 inches this afternoon and
evening, followed by another spotty 1-3 inches from late tonight
through Monday as snowfall rates and coverage diminish. The Lake
Erie shore from Ripley to Hamburg will continue to see very limited
or no accumulation without the benefit of upslope flow, and with
the lake keeping boundary layer temperatures a few degrees warmer.

The additional amounts will bring storm totals into the 10-14 inch
range across the higher terrain of the Chautauqua Ridge, with 4-6
inches farther inland across portions of Wyoming and western
Allegany counties.

OFF LAKE ONTARIO...

A hybrid synoptic and lake enhanced event will continue to unfold,
with a portion of the snow being from synoptic scale forcing, and a
portion coming from lake effect and upslope processes. Snow east of
Lake Ontario so far has been mainly synoptic, but this will
transition to more of a blend of lake enhancement by this evening.
Snow will continue to fill in along the entire south shore of Lake
Ontario through the afternoon, then continue through tonight and
Monday. The upstream connection to Georgian Bay is directed into the
Niagara Frontier this afternoon, but should shift a little farther
east this evening as the boundary layer flow subtly backs upstream.
Areas near the western end of the lake, including Niagara and
Northern Erie Counties should see snow diminish this evening with
the subtle backing of flow. BUFKIT soundings show a very deep
saturated dendritic crystal growth layer tonight through Monday
morning over and southeast of Lake Ontario, with some suggestion of
a seeder/feeder mechanism as synoptically produced ice crystals in
the mid levels fall into lake effect clouds below.

Most of this event is yet to come for areas southeast of Lake
Ontario. Expect accumulations of 4-8 inches tonight from the east
side of Rochester into the counties southeast of Lake Ontario, with
another 2-4 inches on Monday and some additional minor accumulations
Monday night. The warm lake waters will likely keep snowfall
accumulations lower along the immediate lakeshore. Expect storm
totals through Monday night to reach the 8-12 inch range from the
east side of Rochester to western Oswego county, with some locally
higher amounts possible.

East of Lake Ontario, expect additional amounts of 4-8 inches
tonight and another 3-6 inches Monday, with some additional minor
accumulation Monday night as well. The highest amounts will continue
to be elevation dependent with slightly cooler temperatures across
the higher terrain, and lift aided by upslope flow. Expect storm
totals through Monday night to reach 2 feet across the northern Tug
Hill, with 8-12 inches more common across lower elevations.

WINDS...

The deep area of low pressure over southeast Quebec will produce a
long period of very gusty winds, with sustained winds in the 20-30
mph range and gusts of 40-50 mph. The highest gusts are likely to be
along the lakeshores and across higher terrain. The strong winds
will produce significant blowing and drifting snow in areas which
receive higher amounts. This will bring near blizzard conditions at
times. It still appears that true blizzard criteria will not be met,
with the intermittent nature of northwest flow lake effect and
upslope snow not allowing blizzard conditions to last for 3
continuous hours at any one location. Also, fairly mild temperatures
not far from freezing do not promote the small, fine snowflakes
which readily blow and greatly reduce visibility.

TEMPERATURES...

Lows tonight will bottom out in the upper 20s to around 30 on the
lake plains, with mid 20s across the higher terrain. Highs on Monday
will reach the low to mid 30s on the lake plains, and upper 20s
across higher terrain. Wind chills will be in the teens tonight
through Monday.

&&

.SHORT TERM /MONDAY NIGHT THROUGH THURSDAY/...
Monday night into Tuesday the strong stacked low over northern New
England will track northeastward toward New Brunswick and Nova
Scotia. Snow showers will persist south and east of Lake Ontario
Monday evening, but diminish overnight, as lingering synoptic
moisture shallows out overnight. Some additional minor accumulations
are expected mainly directly southeast of the lake where some lake
enhancement will help, and also along the northern Tug Hill and
Adirondacks where orographic enhancement will occur on the northwest
flow.

As the low continues tracking away from the region through the day
Tuesday, low clouds will linger across western NY as ridging noses
in from the west trapping the low-level moisture. Some light snow
showers or even flurries will linger across north central NY, but do
not much, if any, additional snow accumulation. Temperatures Monday
night and Tuesday will remain cool as the pool of coolest 850 mb air
tracks across the region, roughly -9C. The lingering cloud cover
Monday night will help keep overnight lows mild relative to the
airmass, low 20s inland to around 30 on the lake plains. Highs on
Tuesday will be in the low to mid 30s.

Dry weather will return Tuesday night as high pressure settles over
the region. However this dry trend with clearing cloud cover and
light winds will set us up for a chilly night as radiational cooling
allows lows to drop into the teens inland and mid 20s in the lake
plains.

Wednesday will start out dry and with limited cloud cover, but the
next fast moving pacific wave will approach western NY by late
Wednesday afternoon. Mid and high level clouds will thicken up
through the day Wednesday as the system approaches. Precipitation
will spread across the region from southwest to northeast late
Wednesday afternoon through Wednesday night. This precipitation may
be a mixed variety across the region, with mainly rain in the lake
plains, with a wintry mix over the higher elevations of the Southern
Tier and possibly a period of snow over the North Country. This all
looks to change to mainly spotty rain showers on Thanksgiving day.
Temperatures on Thanksgiving will be in the upper 30s to low 40s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Thursday night a surface low will weaken in place over near Lake
Huron/Georgian Bay as its upper level support races off towards
Quebec. A few stray showers of rain or snow may linger Thursday
night, with activity tapering off from south to north.

Another more potent upper level shortwave will reach the Ohio Valley
Friday, with a surface low tracking across the Ohio Valley. This
feature will bring additional precipitation towards our region late
Friday, and then through the night. Again temperatures will remain
marginal, and will have rain/snow in the forecast with this wave.

As this Ohio Valley low tracks south of the region it will hold mild
air to the south, such that our region on the north side of the low
will have near normal air temperatures. As the low reaches the
Atlantic, it will begin to deepen over the warm ocean waters such
that an increase in northwest flow aloft will occur. This will bring
increasing chances of snow, and/or rain snow mix Saturday night and
into Sunday.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Low pressure will spin over southeast Quebec this afternoon through
Monday, with extensive wrap around moisture supporting widespread
upslope and lake effect snow showers across the region. This will
produce widespread IFR VSBY this afternoon through Monday southeast
of the lakes. KBUF and KIAG will continue with IFR VSBY through the
rest of the afternoon, but should improve to MVFR or even VFR this
evening as the steadier snow showers move just east of the area.
CIGS will be mainly MVFR this afternoon through Monday, with some
areas of IFR across higher terrain.

Winds will be quite strong with gusts in the 30-40 knot range this
afternoon through Monday which will produce blowing snow in areas
which receive greater amounts.

Outlook...

Tuesday...VFR/MVFR with a chance of snow showers east of Lake
Ontario.
Wednesday...Mainly VFR.
Wednesday night and Thursday...MVFR/IFR with rain showers likely.
Rain may mix with snow across the North Country.
Friday...MVFR with a chance of showers, possibly mixed with snow
across the North Country.

&&

.MARINE...
A strong area of low pressure over southeast Quebec and northern New
England will remain in place through Monday. This will produce an
extended period of gale force winds on the lower Great Lakes. These
gales will continue through Monday morning on Lake Erie, lasting
through Monday evening on Lake Ontario. Winds will finally diminish
later Tuesday and Tuesday night as high pressure builds over the
Lower Great Lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 10 AM EST Monday for NYZ019-020-
     085.
     Lake Effect Snow Warning until 7 PM EST Monday for NYZ003>008-
     014.
     Lake Effect Snow Advisory until 7 PM EST Monday for NYZ002-011-
     013.
     Lake Effect Snow Advisory until 10 AM EST Monday for NYZ012-
     021.
MARINE...Small Craft Advisory until 4 PM EST Monday for LEZ020.
         Gale Warning until 4 AM EST Monday for LEZ040-041.
         Small Craft Advisory until 4 PM EST Monday for LOZ030.
         Gale Warning until 1 PM EST Monday for LOZ042>045-062>065.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...CHURCH
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Nov 20, 9:24 AM EST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
924 AM EST SUN NOV 20 2016

NYZ019-020-085-211430-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
924 AM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-211430-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
924 AM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-021-211430-
WYOMING-ALLEGANY-
924 AM EST SUN NOV 20 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002-011-013-211430-
ORLEANS-GENESEE-LIVINGSTON-
924 AM EST SUN NOV 20 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-014-211430-
MONROE-ONTARIO-
924 AM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-010-211430-
NIAGARA-NORTHERN ERIE-
924 AM EST SUN NOV 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL LAKE EFFECT SNOW SHOWERS WILL PRODUCE 1 TO 3 INCHES OF
ACCUMULATION TODAY AND MONDAY...WITH SOME POTENTIAL FOR LOCALLY
HIGHER AMOUNTS WELL EAST OF BUFFALO AND NIAGARA FALLS. IN
ADDITION...NORTHWEST WINDS WILL GUST INTO THE 40 TO 45 MPH RANGE
TODAY THROUGH MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LAKE EFFECT SNOW SHOWERS WILL TAPER OFF MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-211430-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
924 AM EST SUN NOV 20 2016

...GALE WARNING IN EFFECT UNTIL 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-211430-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
924 AM EST SUN NOV 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-211430-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
924 AM EST SUN NOV 20 2016

...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Nov 20, 2:35 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
235 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             EAST CONCORD            42.55N  78.63W
11/20/2016  M7.4 INCH        ERIE               NY   PUBLIC

&&

EVENT NUMBER BUF1601077

JAM
Local storm report, Nov 20, 2:39 PM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
239 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             1 NNE HUMPHREY          42.22N  78.53W
11/20/2016  M8.0 INCH        CATTARAUGUS        NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601078

JAM
Local storm report, Nov 20, 4:56 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
456 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             HEMLOCK                 42.78N  77.62W
11/20/2016  M4.5 INCH        LIVINGSTON         NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1601079

JAM
Local storm report, Nov 20, 5:11 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
511 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             3 W FRANKLINVILLE       42.33N  78.51W
11/20/2016  M7.0 INCH        CATTARAUGUS        NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601080

JAM
Local storm report, Nov 20, 5:18 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
518 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             4 WSW WARSAW            42.71N  78.21W
11/20/2016  M7.0 INCH        WYOMING            NY   COCORAHS

&&

EVENT NUMBER BUF1601081

JAM
Special weather statement, Nov 20, 6:21 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
621 PM EST SUN NOV 20 2016

NYZ002-003-011-013-014-210115-
ONTARIO-ORLEANS-LIVINGSTON-MONROE-GENESEE-
621 PM EST SUN NOV 20 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT WESTERN ONTARIO...NORTHERN
LIVINGSTON...EASTERN GENESEE...WESTERN MONROE AND ORLEANS COUNTIES...

AT 613 PM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF 1 TO 2 INCHES PER HOUR EXTENDS INLAND BETWEEN BATAVIA
AND ROCHESTER SOUTHEAST TO CANANDAIGUA LAKE.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...BROCKPORT...ALBION...BRIGHTON...SCOTTSVILLE
...LIMA...HAMLIN BEACH STATE PARK...HENRIETTA AND SPENCERPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 9 AND 12.
 INTERSTATE 90 BETWEEN EXITS 47 AND 46.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE
AT TIMES IN THIS BAND OF LAKE EFFECT SNOW.

LAT...LON 4331 7845 4342 7825 4341 7801 4338 7792
      4276 7726 4276 7732 4266 7737

SMITH

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.